| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reex1138 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported "per mother ¿leaking from a hole in the re-enforced area of end of tubing where cap attaches¿ placed (b)(6) 2021 secured with statlock broke (b)(6) 2021 removed 4/12/2021 patient had to come into the hospital and get another picc line placed in ir.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 3fr s/l powerpicc provena.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed just distal of the strain-relief sleeve.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: ¿ the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.Blood residue was seen on the sample which showed that the product had undergone at least some use.The product ifu states ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿ an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported "per mother ¿leaking from a hole in the re-enforced area of end of tubing where cap attaches¿ placed (b)(6) 2021.Secured with statlock.Broke (b)(6) 2021.Removed (b)(6) 2021.Patient had to come into the hospital and get another picc line placed in ir.